Res Vestib Sci.  2009 Dec;8(2):161-163.

Downbeat, Gaze-evoked and Perverted Head-shaking Nystagmus Associated with Dapsone Toxicity

Affiliations
  • 1Department of Neurology, Chonbuk National University College of Medicine, Jeonju, Korea. ohsun@chonbuk.ac.kr

Abstract

Dapsone is an agent commonly used to treat leprosy and its most common adverse effect is a hemolytic anemia. We present a patient who showed transient downbeat, bilateral horizontal gaze-evoked nystagmus (GEN), and perverted head-shaking nystagmus after taking a large dose of dapsone. These oculomotor abnormalities are assumed to be a reversible vestibulocerebellar dysfunction caused by over-dose of dapsone.

Keyword

Downbeat nystagmus; Dapsone intoxication; Head-shaking nystagmus; Gaze-evoked nystagmus

MeSH Terms

Anemia, Hemolytic
Dapsone
Humans
Leprosy
Dapsone
Full Text Links
  • RVS
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error